# SDR USAASB03138

- Difficulty date: August 13, 2003
- Submitted: September 5, 2003
- Operation: Air carrier
- Aircraft: N442US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24841
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 5893543129
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, B, A

## Discrepancy

BWI - FLT 242 - EN ROUTE FROM CLT-EWR, AT FL330, THE CAPTAIN'S L1 WINDSHIELD BEGAN ARCING. C REW TURNED OFF THE WINDOW HEAT TO THIS WINDOW, THEN THE WINDSHIELD BEGAN CRACKING IN SEVERAL PLACES.  CREW DONNED THEIR OXYGEN MASKS AND REQUESTED A PRIORITY DESCENT OT 14,000 FEET FOR OPERATIONAL ABNORMALITIES.  FLIGHT DIVERTED TO BWI AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE REMOVED AND REPLACED THE CAPTAINS L1 WINDSHIELD AND TE WINDOW HEAT CONTROLLER, P/N 83000-05602.  OPS CHECK AND LEAK GOOD.  (M)
